iCliniq logo

Ask a Doctor Online Now

HomeAnswersCardiologyvitamin b12 deficiencyCan chest pain result from vitamin B12 deficiency?

Can vitamin B12 deficiency cause chest pain?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At August 27, 2017
Reviewed AtJune 7, 2023

Patient's Query

Hello doctor,

I am a 31 year old male. I have been diagnosed with a vitamin B12 deficiency and I am taking medicines from last month. I have a slight pain in the left side of my chest and also below my chest. My ECG is normal.

Hello,

Welcome to icliniq.com.

Chest pain can be nonspecific but, you should get evaluated if the aches and pains are all over the body or sometimes in one specific group of muscle.

Patient's Query

Thank you doctor,

My vitamin B12 level was 154 pg/mL. The other blood tests are normal. Before the diagnosis, I was feeling a suction on the left side of my chest. But now, after the treatment, it is normal. And when I tried to sleep on the left side, it was quite uncomfortable. This problem got cured after the treatment as well but, not completely. I want to know if all these symptoms are related to vitamin B12 deficiency or another problem.

Hello,

Welcome back to icliniq.com.

It seems like your pain is related to vitamin B12 deficiency. So, you will need to correct the B12 stores. I also suggest you undergo a cardiac evaluation. Re-check B12 levels after six months of correction therapy.

Patient's Query

Thank you doctor,

I will follow your suggestion. But, how much time does it take to correct B12 levels generally? I am a vegan. Also, I never smoke or drink. My BMI is 22.3.

Hello,

Welcome back to icliniq.com.

As you are a vegan, you are bound to have a vitamin B12 deficiency. You need to repeatedly check your vitamin B12 level at least every six months. If you are taking injections daily for a week, then weekly for a month, then monthly for six months, usually you should have optimum levels in a year. Your symptoms will resolve after a month of therapy. Monitor the levels repeatedly, as vitamin B12 deficiency can recur.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Pramod Bhanudas Narkhede
Dr. Pramod Bhanudas Narkhede

Cardiology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Cardiology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy